Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A fixed-point theorem for $UV^n$ usco maps

Author: Valentin G. Gutev
Journal: Proc. Amer. Math. Soc. 124 (1996), 945-952
MSC (1991): Primary 54H25, 54C60; Secondary 54B15
MathSciNet review: 1343695
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The familiar fixed-point theorem of Kakutani is strengthened by weakening the hypotheses on the set-valued mapping. Applications are made for $UV^n$ and $UV^\omega$ decompositions of compact metric spaces.

References [Enhancements On Off] (What's this?)

  • 1. J. Cobb and W. Voxman, Some fixed point results for $UV$ decompositions of compact metric spaces, Proc. Amer. Math. Soc., 33 (1972), 156--160. MR 44:7524
  • 2. A. H. Dranishnikov, Absolute extenzors in dimension $n$ and $n$-soft mappings raising dimension (in Russian), Uspehi Mat. Nauk, 39 (1984), pp. 55--95. MR 86c:54017
  • 3. S. Kakutani, A generalization of Brouwer's fixed point theorem, Duke Math. J., 8 (1941), 457--459. MR 3:60c
  • 4. E. Michael, Continuous selections II, Ann. of Math., 64 (1956), 562--580. MR 18:325e

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 54H25, 54C60, 54B15

Retrieve articles in all journals with MSC (1991): 54H25, 54C60, 54B15

Additional Information

Valentin G. Gutev
Affiliation: Department of Mathematics, University of Sofia, Sofia, Bulgaria
Address at time of publication: Institute of Mathematics, Bulgarian Academy of Sciences, 1090 Sofia, Bulgaria

Keywords: Set-valued mapping, upper semi-continuous, $UV^n$ set, decomposition
Received by editor(s): September 10, 1993
Additional Notes: This research was supported in part by NSF at the Bulgarian Ministry of Science and Education under grant MM-420/94.
Communicated by: James E. West
Article copyright: © Copyright 1996 American Mathematical Society